Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What are the side effects of Amberen ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
I am a 47 yr old female in good health. I had a complete physical in October and everything was fine. To deal with night sweats (gyn said it was first stages of perimenopause) I ordered Amberen. Although it has worked wonders for the night sweats, I have started having muscle pain in my hands and arms. I've noticed some swelling in my hands, too. Could I be allergic to some of the ingredients? I contacted the company and they said they said 'definitely not'....So..any advice would help.
Posted Thu, 12 Apr 2012 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing to us.

Amberen is the non hormonal therapy being promoted to reduce menopausal symptoms. Such products do contain multiple ingredients whose exact composition is not made public.
The complete harmful effects of Ambeern on the body are not yet known and are difficult to predict in the absence of proper trials.

Well allergy to such herbal products is very rare by not impossible.Most of times such products are subjective in their success and or reactions.My advice would be that if you have developed muscle pains and swelling after starting Amberen, then you should consider stopping it for a few days and see if it improves. Only by stopping it for at least fifteen days can suggest us about its association with your symptoms is there or not.

I hope you have found my answer and recommendations to be both adequate and helpful. Should you have additional questions I am available to address them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor